Alert archive / Nevada / Heat Advisories in 2021
Heat Advisory 2, NWS Elko, NV
NWS Elko, NV issued this heat advisory at Jun 20, 2021, 2:34 AM PDT for Elko County, Nevada. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 2:34 AM PDT (09:34 UTC)
- Expired
- Jun 20, 2021, 8:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3814 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847 WWUS75 KLKN 200934 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 234 AM PDT Sun Jun 20 2021 NVZ033-210045- /O.NEW.KLKN.HT.Y.0002.210620T0934Z-210621T0300Z/ Southeastern Elko County- Including the city of West Wendover 234 AM PDT Sun Jun 20 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Afternoon temperatures range from 98 to 102 with high temperatures starting off in the 70s. * WHERE...Southeastern Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ040-041-210045- /O.CON.KLKN.HT.Y.0001.000000T0000Z-210621T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 234 AM PDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Afternoon temperatures range from 95 to 102 with overnight lows dropping into the 60s with a few of the warmest locations dropping to just 70. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ030-210045- /O.CON.KLKN.HT.Y.0001.000000T0000Z-210622T0300Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 234 AM PDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Afternoon temperatures range from 99 to 104 with overnight low temperatures dropping into the upper 50s to mid 60s. * WHERE...Humboldt County. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
963 WWUS75 KLKN 202122 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 222 PM PDT Sun Jun 20 2021 NVZ040-041-210300- /O.CON.KLKN.HT.Y.0001.000000T0000Z-210621T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 222 PM PDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Afternoon temperatures range from 95 to 102 with overnight lows dropping into the 60s with a few of the warmest locations dropping to just 70. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ033-210300- /O.CON.KLKN.HT.Y.0002.000000T0000Z-210621T0300Z/ Southeastern Elko County- Including the city of West Wendover 222 PM PDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Afternoon temperatures range from 98 to 102 with low temperatures starting off in the 70s. * WHERE...Southeastern Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ030-211230- /O.CON.KLKN.HT.Y.0001.000000T0000Z-210622T0300Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 222 PM PDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Afternoon temperatures range from 99 to 104 with overnight low temperatures dropping into the upper 50s to mid 60s. * WHERE...Humboldt County. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
900 WWUS75 KLKN 210250 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 750 PM PDT Sun Jun 20 2021 NVZ040-041-210400- /O.EXP.KLKN.HT.Y.0001.000000T0000Z-210621T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 750 PM PDT Sun Jun 20 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... While temperatures will still be well above normal this week, conditions will remain below advisory criteria. Therefore, the Heat Advisory has been allowed to expire. $$ NVZ033-210400- /O.EXP.KLKN.HT.Y.0002.000000T0000Z-210621T0300Z/ Southeastern Elko County- Including the city of West Wendover 750 PM PDT Sun Jun 20 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... While temperatures will still be well above normal this week, conditions will remain below advisory criteria. Therefore, the Heat Advisory has been allowed to expire. $$ NVZ030-211800- /O.CON.KLKN.HT.Y.0001.000000T0000Z-210622T0300Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 750 PM PDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Afternoon temperatures range from 99 to 104 with overnight low temperatures dropping into the upper 50s to mid 60s. * WHERE...Humboldt County. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this heat advisory went out at Jun 19, 3:52 PM PDT, 10 hours 42 minutes earlier.
Area forecast discussion, Jun 19, 3:52 PM PDT, 10 hours 42 minutes before
Area Forecast Discussion National Weather Service Elko NV 352 PM PDT Sat Jun 19 2021 .SYNOPSIS...The new week starts off hot and dry as the persistent ridging continues a westward shift. A break from the heat may come mid- week when a trough tries to nudge the ridge out of our region. Dry thunderstorms possibly return Monday afternoon, but are more likely Tuesday afternoon. && .SHORT TERM...Tonight through Monday The persistent ridging pattern amplifies as it becomes "squished" by a low pressure system off of the California coast trying to make its way onshore. Weather stays quiet through the start of the week, but a slim chance exists for an isolated thunderstorm or two on Monday afternoon in western Humboldt county. Hot afternoon highs in the 90s and low 100s continue with overnight lows in the 50s and low 60s continue for Sunday and Monday. .LONG TERM...Monday night through next Saturday. A high pressure system across the desert southwest with a low pressure system just off the west coasts looks to be the dominate pattern through the entirety of upcoming the work week. These two features look to duel for dominance across the silver state with each taking over for brief periods of time. This dance between features should in the end yield cooler conditions across the silver state with highs dropping into the upper 80s to mid 90s. It should also see some mid level moisture pass over the northern portion of the silver state. This moisture should lead to periods of thunderstorms mainly on Wednesday and Thursday. These storms are already looking to be fairly dry and shouldn't lead to much if any appreciable precipitation. The dueling features are also looking like they will produce gusty winds across NV each afternoon through the work week. The winds seems to be strongest in central NV at this time but there could also be a band of somewhat stronger winds in NW NV as well. A shift in the dueling pattern looks to occur towards next weekend when the high pressure finally wins out and takes over the silver state. This looks to lead to a warm up again with highs soring back into the 100s for next weekend. A possible silver lining looks to be that the moisture will also leave and allow for a sunny weekend. && .AVIATION...VFR conditions continue for the next 24 hours. There may be a TS or two near KELY into the evening, but confidence is still too low to include in the TAF. Otherwise expect a breezy afternoon all stations along with high density altitudes due to the continued excessive heat.. && .FIRE WEATHER...Sunday sees quiet weather courtesy of more stable air in the region. Daytime winds on SUnday and Monday are expected to be breezy, but typical of summer weather. Tuesday is starting to show some hints that winds in Zones 425 and 426 will need to be monitored closely as the forecast evolves over the next couple of days as gusts may approach critical thresholds. A very slim chance of an isolated dry thunderstorm in the western- most part of 437 exists for Monday afternoon, but the chance spreads across the northern border of Nevada for Tuesday. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM PDT Monday for Humboldt County. Heat Advisory until 8 PM PDT this evening for Northern Lander County and Northern Eureka County-Southeastern Elko County. Heat Advisory until 8 PM PDT Sunday for Northeastern Nye County- Northwestern Nye County. && 84/99/99/84
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.